MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISSECTOR, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DISSECTOR, 4.0MM X 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during meniscal surgery the shaver blade did break off.The broken off piece has been retrieved from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400ds was received for investigation.It was identified using digital caliper id: 011 that approximately 3.1" of the ar-8400ds shaft had broken off of the main assembly.The cutting head was retained within the outer tube hood.The breakage sites at both the distal end of the remainder of the assembly, as well as the breakage site at the proximal end of the fragment, were noticeably bent.As such, this event is consistent with user applied mechanical forces via prying/leveraging the device against bone and/or hard tissue.

Brand Name
DISSECTOR, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12333051
Report Number1220246-2021-03517
Device Sequence Number3935836
Product Code GFA
UDI-Device Identifier00888867043572
UDI-Public00888867043572
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberDISSECTOR, 4.0MM X 13CM
Device Catalogue NumberAR-8400DS
Device Lot Number13389514
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/01/2021
Patient Sequence Number1